MAUDE Adverse Event Report: SYNTHES GMBH BURR ATTACHMENT-LONG-ANGLED F/PEN DRIVE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

SYNTHES GMBH BURR ATTACHMENT-LONG-ANGLED F/PEN DRIVE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number 05.001.050
Medical Device Problem Codes Appropriate Device Problem Term/Code Not Available (3191); Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by netherlands that during service and evaluation, it was determined that the burr attachment device was generating heat.It was further observed that the device had cosmetic damage due to being worn and did not function.It was determined that the device was confirmed to be adulterated due to unauthorized repair.It was further determined that the device failed pretest for general condition, checking general function in running mode and checking for run-out inspection in running mode.It was noted in the service order that the device had an item defect.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2022.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition of heat identified during service and evaluation was confirmed.The assignable root cause was determined to be traced to user, which is user error.Udi: (b)(4).

Brand Name
BURR ATTACHMENT-LONG-ANGLED F/PEN DRIVE
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key16200366
Report Number8030965-2023-00634
Device Sequence Number20197205
Product Code ERL
UDI-Device Identifier07611819167964
UDI-Public07611819167964
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.050
Device Lot Number9092730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2023
Initial Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown